MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH
Catalog Number 0112970
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Codes Inflammation (1932); Pain (1994); Scar Tissue (2060)
Date of Event 04/22/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-mar-2012) is considered to be a best estimate.This mdr represents the perfix plug (device 2).An additional supplemental emdr was submitted to represent the perfix plug (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: (b)(6) 2013 ¿ patient was diagnosed with right inguinal hernia thereby underwent open repair with implant of two perfix plugs (device 1 and 2).Per operative notes, ¿a large direct inguinal hernia with indirect component was noted.A large defect was dissected free, placed back into the abdominal cavity.An extra-large perfix plug (device 1) was placed and sutured in place to conjoined tendon.The internal ring was slightly loosened and another large perfix plug (device 2) was placed and sutured in place to the internal ring along with prior mesh (device 1) itself.The fascia was closed and sutured circumferentially.¿ (b)(6) 2020 - patient was diagnosed with right lower quadrant pain and meshoma thereby underwent robotic assisted laparoscopic repair with removal of meshes (device 1 and 2) and implant of 3dmax mesh (device 3).Per operative notes, ¿the mesh plugs (device 1 and 2) with signs of chronic inflammation were noted.The extensive scar tissue and small bowel and colon were dissected away from the mesh plugs (device 1 and 2).The meshes (device 1 and 2) were removed carefully and fascia was closed with sutures.To the fascial defect a right sided, 3dmax mesh (device 3) was placed over the defect covering direct, indirect and femoral spaces and sutured circumferentially.¿.

Brand Name
PERFIX PLUG
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key24256466
Report Number1213643-2026-00078
Device Sequence Number18231601
Product Code FTL
UDI-Device Identifier00801741016677
UDI-Public(01)00801741016677(17)170328(10)HUWC1709
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K922916
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2020
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/28/2017
Device Catalogue Number0112970
Device Lot NumberHUWC1709
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2026
Initial Report FDA Received Date02/04/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/15/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient SexMale